Alert archive / Hawaii / Flash Flood Warnings in 2015

Flash Flood Warning 48, NWS Honolulu, HI

September 15, 2015Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Sep 15, 2015, 3:41 PM HST for Hawaii County, Hawaii. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2015, 3:41 PM HST (01:41 UTC)
Expired
Sep 15, 2015, 9:33 PM HST
In force
6 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 43 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2015-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2015-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WGHW50 PHFO 160141
FFWHFO
HIC001-160445-
/O.NEW.PHFO.FF.W.0048.150916T0141Z-150916T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST TUE SEP 15 2015

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 645 PM HST
    
* AT 339 PM HST...RADAR INDICATED TORRENTIAL RAINFALL IMPACTING THE 
  LOWER KONA SLOPES FROM CAPTAIN COOK TO KAILUA-KONA...WITH RAINFALL 
  RATES NEAR 3 INCHES PER HOUR LIKELY LEADING TO FLASH FLOODING. 
  ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS WERE IMPACTING THE KAU 
  DISTRICT UPSLOPE FROM KAWA FLATS...AS WELL AS THE AREA NEAR 
  PUUANAHULU. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED 
  TO...KAILUA-KONA...CAPTAIN COOK...HONAUNAU...
  PUUANAHULU...KEAUHOU... HONALO AND HAWAIIAN OCEAN VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 645 PM HST IF HEAVY RAIN
PERSISTS.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED ADVISORY THAT
WAS IN EFFECT FOR PORTIONS OF THE ISLAND OF HAWAII IN HAWAII COUNTY.

LAT...LON 1904 15588 1910 15591 1936 15589 1944 15593
      1949 15593 1949 15595 1959 15597 1965 15603
      1968 15603 1995 15581 1922 15534 1916 15545
      1902 15585

$$

BIRCHARD
6 follow-up statements
110 
WGHW70 PHFO 160252
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
452 PM HST TUE SEP 15 2015

HIC001-160445-
/O.CON.PHFO.FF.W.0048.000000T0000Z-150916T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
452 PM HST TUE SEP 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

AT 450 PM HST...RADAR INDICATED HEAVY SHOWERS AND THUNDERSTORMS OVER 
THE LOWER KONA SLOPES...WITH RAINFALL RATES UP TO 3 INCHES PER HOUR. 
THESE HEAVY SHOWERS HAVE RECENTLY RE-STRENGTHENED OVER THE AREA FROM 
KEALAKEKUA TO KAILUA-KONA TO KEAHOLE POINT...AND ARE NEARLY STATIONARY.
MEANWHILE HEAVY SHOWERS OVER THE KAU DISTRICT AND LEEWARD SOUTH KOHALA 
HAVE DIMINISHED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
KAILUA-KONA...CAPTAIN COOK...HONAUNAU...PUUANAHULU...KEAUHOU AND 
HOLUALOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 645 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 1904 15588 1910 15591 1936 15589 1944 15593
      1949 15593 1949 15595 1959 15597 1965 15603
      1968 15603 1995 15581 1922 15534 1916 15545
      1902 15585

$$

BIRCHARD
880 
WGHW70 PHFO 160332
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
532 PM HST TUE SEP 15 2015

HIC001-160445-
/O.CON.PHFO.FF.W.0048.000000T0000Z-150916T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
532 PM HST TUE SEP 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

AT 525 PM HST...RADAR INDICATED TORRENTIAL RAIN CONTINUING OVER THE 
LOWER LEEWARD SLOPES OF THE BIG ISLAND BETWEEN CAPTAIN COOK AND KEAHOLE 
POINT...WITH RAINFALL RATES AS HIGH AS 3 TO 4 INCHES PER HOUR LEADING 
TO FLASH FLOODING. BIG ISLAND POLICE DISPATCH REPORTS THAT AREA ROADWAYS
REMAIN OPEN...BUT THAT WATER AND DEBRIS IS ON THE ROADWAY IN SEVERAL 
LOCATIONS...INCLUDING KUAKINI HIGHWAY IN LOWER KAILUA...AND IN HOLUALOA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
KAILUA-KONA...CAPTAIN COOK...HONAUNAU...PUUANAHULU...KEALAKEKUA...
KEAUHOU AND HOLUALOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 645 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 1904 15588 1910 15591 1936 15589 1944 15593
      1949 15593 1949 15595 1959 15597 1965 15603
      1968 15603 1995 15581 1922 15534 1916 15545
      1902 15585

$$

BIRCHARD
516 
WGHW70 PHFO 160359
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
559 PM HST TUE SEP 15 2015

HIC001-160445-
/O.CON.PHFO.FF.W.0048.000000T0000Z-150916T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
559 PM HST TUE SEP 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

AT 555 PM HST...RADAR INDICATED TORRENTIAL RAIN POUNDING KAILUA-KONA...
WITH RAINFALL RATES BETWEEN 3 AND 4 INCHES PER HOUR LEADING TO FLASH 
FLOODING THAT IS LIKELY TO LEAD TO PROPERTY DAMAGE. ADDITIONAL HEAVY 
RAINFALL IS IMPACTING THE AREA BETWEEN CAPTAIN COOK AND KEALAKEKUA. 
BIG ISLAND POLICE DISPATCH REPORTS WATER AND DEBRIS IS ON THE ROADWAY 
IN SEVERAL LOCATIONS...INCLUDING KUAKINI HIGHWAY IN LOWER KAILUA...AND 
IN HOLUALOA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
KAILUA-KONA...CAPTAIN COOK...HONAUNAU...PUUANAHULU...KEALAKEKUA...
KEAUHOU AND HOLUALOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 645 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 1904 15588 1910 15591 1936 15589 1944 15593
      1949 15593 1949 15595 1959 15597 1965 15603
      1968 15603 1995 15581 1922 15534 1916 15545
      1902 15585

$$

BIRCHARD
333 
WGHW70 PHFO 160423
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
623 PM HST TUE SEP 15 2015

HIC001-160445-
/O.CON.PHFO.FF.W.0048.000000T0000Z-150916T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
623 PM HST TUE SEP 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

AT 617 PM HST...RADAR INDICATED VERY HEAVY RAIN CONTINUING THE LOWER 
KONA SLOPES MAINLY BETWEEN CAPTAIN COOK AND KAILUA KONA AIRPORT WITH 
RAINFALL RATES OF 2 TO 4 INCHES AN HOUR. POLICE HAS REPORTED 
HAZARDOUS DRIVING CONDITIONS IN THE KAILUA KONA AREA AND OTHER ROAD 
ISSUES RELATED TO THE HEAVY DOWNPOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
KAILUA-KONA...CAPTAIN COOK...HONAUNAU...HONAUNAU-NAPOOPOO...
KAHALUU-KEAUHOU...KEALAKEKUA...KEAUHOU AND HOLUALOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 645 PM HST IF HEAVY RAIN
PERSISTS.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED ADVISORY THAT
WAS IN EFFECT FOR PORTIONS OF THE ISLAND OF HAWAII IN HAWAII COUNTY.

LAT...LON 1944 15593 1949 15593 1949 15595 1959 15597
      1965 15603 1968 15603 1982 15590 1924 15572
      1923 15590 1936 15589

$$

LAU
446 
WGHW50 PHFO 160436
FFWHFO
HIC001-160745-
/O.EXT.PHFO.FF.W.0048.000000T0000Z-150916T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
636 PM HST TUE SEP 15 2015

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF HAWAII IN HAWAII COUNTY

* UNTIL 945 PM HST

* AT 628 PM HST...RADAR SHOWED VERY HEAVY RAIN FALLING OVER THE 
  LOWER KONA SLOPES FROM NEAR THE AIRPORT TO KEAUHOU WITH RAINFALL 
  RATES OF 3 TO 4 INCHES AN HOUR. POLICE HAS REPORT NUNMEROUS 
  TRAFFIC AND ROAD ISSUES RELATED TO THE HEAVY RAINS ESPECIALLY 
  ALONG KUAKINI HIGHWAY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  KAILUA-KONA...CAPTAIN COOK...HONAUNAU...HONAUNAU-NAPOOPOO...
  KAHALUU-KEAUHOU...KEALAKEKUA...KEAUHOU AND HOLUALOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 945 PM HST IF HEAVY RAIN
PERSISTS.

LAT...LON 1944 15593 1949 15593 1949 15595 1959 15597
      1965 15603 1968 15603 1982 15590 1924 15572
      1923 15590 1936 15589

$$

LAU
309 
WGHW70 PHFO 160733
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
933 PM HST TUE SEP 15 2015

HIC001-160734-
/O.CAN.PHFO.FF.W.0048.000000T0000Z-150916T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
933 PM HST TUE SEP 15 2015

...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
IS CANCELLED...

AT 930 PM HST...RADAR SHOW A DISSIPATING SHOWER BETWEEN HONAUNAU AND 
MILOLII...MOVING SOUTH AT NEAR 10 MPH. ELSEWHERE ALONG THE KONA 
COAST...THE HEAVY RAINS HAVE EITHER ENDED OR MOVED OFFSHORE. AND 
EMERGENCY PERSONNEL HAS STATED THE FLOODING WATERS HAVE RECEDED... 
AND NO LONGER POSE A THREAT TO LIFE OR PROPERTY. ALSO...MOST IF NOT 
ALL ROADS ARE NOW OPEN.  

LAT...LON 1944 15593 1949 15593 1949 15595 1959 15597
      1965 15603 1968 15603 1982 15590 1924 15572
      1923 15590 1936 15589

$$
LAU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 9:50 AM HST, 5 hours 51 minutes earlier.

Area forecast discussion, Sep 15, 9:50 AM HST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
950 AM HST TUE SEP 15 2015

.SYNOPSIS...
MODERATE TO STRONG TRADE WINDS WILL PREVAIL THROUGH NEXT WEEKEND...
BRINGING PERIODS OF CLOUDS AND SHOWERS TO THE ISLANDS. ALTHOUGH
CLOUDS AND SHOWERS WILL FAVOR WINDWARD AREAS...THE WINDS WILL BE
STRONG ENOUGH TO PUSH THEM TO LEEWARD AREAS AT TIMES. A PARTICULARLY
SHOWERY BAND CURRENTLY PASSING OVER THE SMALLER ISLANDS WILL
GRADUALLY CLEAR THROUGH THE AFTERNOON. MEANWHILE...ANOTHER AREA OF
SHOWERS EAST OF THE ISLANDS IS EXPECTED TO ARRIVE OVER WINDWARD BIG
ISLAND OVERNIGHT AND WEDNESDAY. ANOTHER INCREASE IN SHOWERS IS
POSSIBLE THIS WEEKEND AS AN UPPER LEVEL DISTURBANCE MOVES TOWARD THE
ISLANDS FROM THE NORTHEAST.

&&

.DISCUSSION...
SURFACE HIGH PRESSURE CENTERED FAR NORTH OF THE ISLANDS WILL BUILD
SOUTH...AND THEN SOUTHEAST...THROUGH THE WEEKEND. THIS WILL BE THE
PRIMARY FEATURE DRIVING WHAT IS EXPECTED TO BE A MODERATE TO LOCALLY
STRONG LOW-LEVEL TRADE WIND FLOW OVER THE ISLANDS. TRADE WINDS WILL
INITIALLY FAVOR AN ENE DIRECTION...THEN EVENTUALLY TURN TO THE E AND
ESE THROUGH THE WEEKEND AS THE HIGH MOVES TO A POSITION NE OF THE
ISLANDS...AND LOW PRESSURE POTENTIALLY DEEPENS TO THE W OF THE AREA.

A COUPLE OF SHOWERY LOW CLOUD BANDS ARE AFFECTING THE SHORT TERM
FORECAST...WITH ONE PARTICULARLY SHOWERY BAND CURRENTLY MOVING
THROUGH THE SMALLER ISLANDS. 24 HOUR RAINFALL TOTALS AT WETTEST
WINDWARD LOCATIONS RANGE FROM 5 TO 8 INCHES DUE TO THE PASSAGE OF
THIS BAND...WHICH STARTED MOVING OVER THE ISLANDS OVERNIGHT. WHILE
RAINFALL RATES HAVE NOT BEEN VERY HIGH AND ARE NOT EXPECTED TO
INCREASE...THE PERSISTENT LIGHT TO MODERATE RAIN HAS LED TO AN
INCREASE IN WATER LEVELS IN STREAMS. THIS BAND IS EXPECTED TO PUSH W
OF THE SMALLER ISLANDS THROUGH THIS AFTERNOON...BUT MAY CONTINUE TO
DAMPEN KAUAI INTO TONIGHT. WHILE WINDWARD AREAS WILL ABSORB MOST OF
THE RAINFALL...SOME OF THE SHOWERS WILL CONTINUE TO SPREAD OVER
LEEWARD SECTIONS.

ALTHOUGH A DRYING TREND IS EXPECTED OVER THE SMALLER ISLANDS
OVERNIGHT AND WEDNESDAY...AN E-W ORIENTED SHOWERY LOW CLOUD BAND
CURRENTLY ABOUT 50 TO 300 MILES E OF WINDWARD BIG ISLAND IS EXPECTED
TO ARRIVE OVERNIGHT THROUGH WEDNESDAY. THESE SHOWERS WILL FOCUS OVER
WINDWARD AREAS OF THE BIG ISLAND...POTENTIALLY SPREADING TO WINDWARD
MAUI. ASSOCIATED FORECAST GRIDS WILL BE MODIFIED TO BE BETTER IN
LINE WITH THIS FORECAST PHILOSOPHY. TRADE WIND WEATHER WILL
OTHERWISE PERSIST INTO THE WEEKEND...BRINGING PASSING CLOUDS AND
SHOWERS TO WINDWARD AREAS...WITH NO ORGANIZED SHOWER AREAS EXPECTED.

WINDS MAY TURN TOWARD THE ESE LATE THIS WEEKEND AS THE HIGH
RELOCATES TO A POSITION NE OF THE ISLANDS...AND A LOW POTENTIALLY
DEVELOPS W OF THE AREA. AT THE SAME TIME...A CLOSED LOW ALOFT WILL
MOVE TOWARD THE ISLANDS FROM THE NE. WHILE THE BULK OF THE
INSTABILITY ASSOCIATED WITH THE LOW IS EXPECTED TO REMAIN OFFSHORE
TO THE NE OF THE ISLANDS...THE CLOSE PROXIMITY OF THE LOW WILL
LIKELY LEAD TO AN INCREASE IN TRADE WIND SHOWERS...SOME OF WHICH MAY
BECOME HEAVY.

&&

.AVIATION...
HIGH PRESSURE FAR NORTH OF THE STATE WILL KEEP MODERATE TO LOCALLY
BREEZY TRADE WINDS IN PLACE OVER THE ISLANDS FOR THE NEXT FEW
PERIODS. THE PHTO 12Z SOUNDING SHOWS A WEAK INVERSION BETWEEN
6-7 KFT AND THE VAD WIND PROFILES FROM SOK AND HMO RADARS SHOW WINDS
BELOW 9 KFT BETWEEN 15-25 KT. THEREFORE...WE WILL KEEP AIRMET TANGO
FOR LOW LEVEL TURB SOUTH THROUGH WEST OF THE MOUNTAINS IN PLACE.

TRADE WINDS WILL CONTINUE TO CARRY LOW CLOUDS AND SHOWERS
ACROSS THE WINDWARD AREAS. AIRMET SIERRA IS POSTED FOR NORTH THROUGH
EAST SLOPES ON THE SMALLER ISLANDS. THIS WILL BE TAILORED TO ADD OR
SUBTRACT AREAS AS NEEDED THROUGHOUT THE DAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY /SCA/ IS IN EFFECT FOR ALL HAWAIIAN WATERS...
EXCEPT THE WINDWARD BIG ISLAND WATERS...DUE TO STRONG TRADE WINDS.
WHILE THE SCA CURRENTLY EXPIRES FOR MOST AREAS THIS AFTERNOON...IT
HAS BEEN EXTENDED THROUGH WEDNESDAY FOR THE WINDIER ZONES AROUND
MAUI AND THE BIG ISLAND. THESE ZONES MAY REQUIRE A FURTHER EXTENSION
IN TIME AS WINDS WILL BE CLOSE TO CRITERIA.

A SMALL TO MODERATE SSW SWELL IS EXPECTED TO CONTINUE THROUGH
THURSDAY...MAINTAINING MODERATE SURF ALONG S FACING SHORES. A
SLIGHTLY LARGER SSW SWELL ON FRIDAY IS EXPECTED TO CAUSE SURF ALONG
S FACING SHORES TO APPROACH THE HIGH SURF ADVISORY THRESHOLD BEFORE
DIMINISHING OVER THE WEEKEND. TRADE WINDS WILL GENERATE MODERATE BUT
CHOPPY SURF ALONG E FACING SHORES OVER THE NEXT SEVERAL DAYS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO
CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU
WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY
WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS.

&&

DISCUSSION/MARINE...BIRCHARD
AVIATION...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:43 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Sep 15, 2:51 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Sep 15, 9:15 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Sep 16, 12:18 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Sep 16, 1:57 PM HSTFlash Flood WarningHFOHawaii3 hr

Nearby

Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.